|Fatigigue ,faintness,drugs and magnesium...my friend
Nov 17, 1998
I wrote before about my friend. He is having a rough time again.The last few weeks hes having a lot of fatigue and problems of weakness in the AMs. He was just switched from Viracept (he was on it 2 years) and Zerit (3 years) with good results including undetectable 2 years and T4 cell increase steadily from 6 to 200...now 288 and increasing slowly still. Ok..he just switched his meds to Sistiva and the Zerit to be replaced by Bacavir(spelling?) when availble...problem is he has just weaned off Viracept and onto Sustiva in the last few days. Hes woken up faint and dizzy and weak every morning since and he suddenly can't work or drive this week. He was given no warning of any expected or common side effects of sustiva. Also he was low in magnesium last doc visit but wants to avoid diarhea common to taking it orally. Can you add any info to this thatis possible. Hes going to call the doc and fill him in but he feels he will get no answers (as usual) I really feel for him and hate to see him suffer after he was doing so well..and his bloodwork doesnt support the way he feels..which I realize is sometimes the case.Never the less...very frustrating it is.Guess basic question is Do you know the relationship between faintness, weakness and these meds or low magnesium? thanks...please answer.( hes been + 13 years, CMV only OI affecting eye.) Jen
Response from Mr. Molaghan
Hello Jen Sustiva is a new drug on the market that has very potent antiviral effects when used in combination with other medications. As many as 50% of patients who take this drug experience some central nervous system side effects such as dizziness, weakness, somnolence, euphoria, insomnia and nightmares. I have a few patients on Sustiva, and they have experienced some of these symptoms. The symptoms improve in most people after several weeks of taking the drug. Dividing the dose by taking two pills at night and one pill during the day has helped. Also, short-term use of a sleeping pill can help with the insomnia. Low magnesium levels are usually due to fluid and electrolyte imbalance that can be caused by severe diarrhea. Dehydration can also cause fainting and dizziness. Usually IV fluid replacement can help the problem. I hope your friend can hang in there.
More on Blood Test
Lymph node swelling with various symptoms
- Do People Get AIDS From Drinking After Someone?
- Do People Get AIDS From Piercing?
- Is Diarrhea An Acute Symptom Of HIV?
- Is Vomiting A Symptom Of HIV?
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.